Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Regime Ok / Novir as booster
Jun 4, 2006

Hello,

First of all: I again have to say it is so great to see so many of you HIV professionals spending your personal time on this forum. Thank you, thank you, thank you...

When my CD4 keept bouncing around in the 200s my doctor and I decided to start medication. He RX'ed Epzicom and Rayatazz (2x200mg) and I did well with it(undectable after 4 weeks). I only had some side effects in the beginning. Now after 3 month he RX'ed Epzicom, Rayatazz lower (2x150) but added Novir as booster. I just started it and some oft the side affects from the begining (nausea and headache) are back but hopefully gone in a couple of weeks. My question: Is this a good med regime for somebody with elevated colesterol? And also: Since I started meds my fatigue got really bad. It' now more like cronic fatigue. Anything I should try, know or could do about it? Also my CD4s haven't increased much after 3 month of meds.

Response from Dr. Pierone

Hello,

It sounds like you need your antiretroviral regimen revamped. The first idea is why not just simplify your life and go with a regimen like Sustiva (or Viramune) and Truvada. Sustiva/Truvada is about to be released as a one pill once a day regimen. Viramune has less of a tendency to cause cholesterol elevations although it is associated with a greater risk of liver toxicity than Sustiva. Also, it will not be available in the co-formulated tablet like Sustiva.

Besides the lower pill burden NNRTI-based therapy generally has fewer side effects than PI based therapy. Talk to your doctor and see what he or she thinks about a change along these lines. Thanks for posting and best of luck to you!



Previous
HIV Medication Side Effects Suggestions
Next
anal cancer

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement